MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.A 4.0mmx100mmx135cm (4f) sterling balloon catheter was advanced for dilation.During the procedure, the balloon burst while blowing it inside the patient's body.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The lesion was located in the moderately tortuous and severely calcified superficial femoral artery.A 4.0mmx100mmx135cm (4f) sterling balloon catheter was advanced for dilation.During the procedure, the balloon burst while blowing it inside the patient's body.The procedure was completed with another of the same device.No patient complications were reported.It was further reported that the lesion was located in the severely tortuous artery.The balloon ruptured upon second inflation at 6 atmospheres.
 
Additional Manufacturer Narrative
D4: lot number corrected from 0033070601 to 0033454921.Device evaluated by mfr: the sterling was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 45mm from the tip and is approximately 19mm long.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19367940
Report Number2124215-2024-31109
Device Sequence Number15330819
Product Code DQY
UDI-Device Identifier08714729123507
UDI-Public08714729123507
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0033454921
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale